if you are taking/have taken Clomid, could you let me know whether you think it has helped you ttc or whether it had caused you any bad side effects? I have been offered it by my doc to increase our chance of conception (it would increase our percentage from 4% chance each month to around 15%). I have heard a few people on these boards talk about bad mood swings etc whilst on the drug and because the percentage increase for me is not that impressive, I was wondering whether anyone would recommend it as the way to go? Our current choices are Clomid, IUI or IVF.
I was on clomid for a total of 6 months. My original OB put me on it, and did not monitor me at all while on it. I began on 50mg. I did get pregnant on the second month, but had a miscarriage in July. I then was on 50mg for another 2 months and then up to 100mg for 2 moe months. The last 2 months on clomid we did IUI. I did not get pregnant. I switched to a new OB and then have now moved to a RE. My new RE said that you should only be on clomid for 3 months because it begins to make negative side effects. It caused me to have terrible mood swings, hot flashes, gained weight, thin uterus lining(which I never had before, and did not have after I stopped clomid), longer cycles, and hostile cervical mucus (which went away after I stopped clomid).
Since seeing the new RE, we began Follistim injections with IUI and I feel a million times better! I hated the way I felt on the clomid. I was always tired and crabby and just felt like I had no energy. I took naps whenever I could. I do not have any of the side effects on the injections.
My lining on the clomid was a 6.2(which they say it should be at least an 8). Now on the injections it is 11 and higher! So, I don't knkow if this helps or not...I just know that I did not like clomid and I wish I would have switched to another form way sooner, I feel like my original OB just wasted my time.
Another thing is that my DH and I have an unexplained infertility. There are no problems with each of us. His counts are off the charts and I am ovulating well each month. So, sorry for the long email and I hope it helps. If I can help with any other info, please let me know.
Thanks for the info - I am worried that I will experience the side effects you did, although others on the board say they didn't get any side effects and they did get pregnant on it! So I guess I should give it a try for 3 months max and then move on if it doesn't work.
So much to think about! Does anyone know if you can go straight from being on Clomid to IVF or do you have to have a bit of a gap to ensure the Clomid is out of your system?
That sounds like a good plan. I did get pregnant the second month so it was successful. I just wouldn't stay on it more than 3 months if you are not pregnant by then, the success rates of you getting pregnant after 3 months are very little. I am not sure about IVF but I know that I moved right to injections with IUI after taking clomid.
You can combine Clomid and IUI to up your chances. This is what we were recommended to begin with, not just Clomid alone. They would monitor me on and basically take the guess work out of it with the IUI.
TB- I totally know what you mean about the unxplained thing. I feel like if there was a "problem" we would know what to do and be able to move on from there???? This situation is like....well it should be working???? So frustrating.
I just had my IUI today so we are in the dreaded 2 week wait!!!! I hope it works because if not we have to take March off because we will be on a cruise.
Good luck to you too!!!!
I don't know if this will help, but I finished my 3rd and last round of clomid (100mg for all three rounds) and I didn't have too many side effects, other than dizziness and some mood swings. Unfortunetly, AF showed up today.
So far, there doesn't seem to be any problem with us either, other than the fact that my temp. doesn't spike up enough after I O. We did everything right this last month, even taking herbs, extra vit. drinking lots of water... and still the Witch showed up. Very frustrating
One thing that I did notice over the months, while I was on Clomid, my temp would spike up .3-.4 degree up after I O. Before I was on clomid it would normally go up about .5-.8 Not sure what that could mean.
I think I'll give it a rest this next month. We have our first appt with RE on March 21, so in the meantime I'm going to "try" to not think about getting pg. I can't understand what could be going on that we can't get pg???
I was on Clomid for about 4 or 5 months. The last 2 months I had cysts on my ovaries that ruptured, causing a lot of pain. I found Clomid to have some pretty bad side effects. I was constantly sick to my stomache and got migraines. My RE took me off of Clomid and put me on Femara. The first month I was on it I felt sick in the mornings for a couple of hours, but it would go away by the afternoon. Also, on the Femara the side effects are only present when you are taking the meds. On the other hand, Clomid has a longer half life so even when you are not on it, it is still in your system and can cause side effects. So, perhaps you might want to consult with your RE about alternatives to Clomid.
Thanks for all the info. I took my first Clomid this morning and I am waiting to see what happens. But I don't know why, I just know it is not the way forward for us, so I have been asked to be referred asap for IVF which was our next step forward.
I guess it will take a while to be referred so in the meantime I am on the Clomid and watching out for any side effects!
I took clomid and 3 months after starting I was pregnant I had a son. My sister took clomid around the same time and her twin son's were born 2 months before my son. Try it with metformin if clomid doesn't work alone. Good luk